MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CR0930
Medical Device Problem Codes Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6).One (1) photo was provided with the complaint report.The photo shows the coil deployed fully, though no damage to the coil structure can be observed.The rest of the device is not visible; no other relevant details can be observed.A manufacturing record evaluation was performed for the finished device 31300997 number, and no non-conformances related to the malfunction were identified.The issue regarding a stretched/unraveled coil cannot be confirmed with the information provided.The complaint regarding difficulty positioning coil in the aneurysm cannot be evaluated with the provided photo.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by a healthcare professional, during an endovascular embolization procedure, the coil shape of a 9x30 orbit galaxy (640cr0930, 31300997) was found not ideal after it was filled in the aneurysm.The doctor retracted the coil and then removed the coil and microcatheter (non-j&j) from the patient, but the coil was found unraveled/stretched.The doctor switched to a new coil (non-j&j) to complete the surgery with the same microcatheter.The surgery was prolonged about 10 minutes.There was no patient injury reported.Additional event information received on 16-apr-2025 indicated that there were no difficulties positioning the coil in the aneurysm, positioning was accurate.However, there was difficulty getting the coil to conform to the aneurysm wall, not ideal shape.There was vessel tortuosity, wide neck and huge aneurysm.The 10 minutes procedural delay was not clinically significant.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by a healthcare professional, during an endovascular embolization procedure, the coil shape of a 9x30 orbit galaxy (640cr0930, 31300997) was found not ideal after it was filled in the aneurysm.The doctor retracted the coil and then removed the coil and microcatheter (non j&j) from the patient, but the coil was found unraveled/stretched.The doctor switched to a new coil (non j&j) to complete the surgery with the same microcatheter.The surgery was prolonged about 10 minutes.There was no patient injury reported.Additional event information received on 16-apr-2025 indicated that there were no difficulties positioning the coil in the aneurysm, positioning was accurate.However, there was difficulty getting the coil to conform to the aneurysm wall, not ideal shape.There was vessel tortuosity, wide neck and huge aneurysm.The 10 minutes procedural delay was not clinically significant.One (1) photo was provided with the complaint report.The photo shows the coil deployed fully, though no damage to the coil structure can be observed.The rest of the device is not visible, no other relevant details can be observed.The device was returned to j&j medtech for further evaluation.A non-sterile og tdl cmplx frame coil 9x30 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no damages or anomalies were observed.The device was inspected under microscopic magnification, and the coil component was inspected under microscopic magnification, and it was noted to be in good condition (i.E., no elongations, kinks, or non-concentric loops were noted) inside of the introducer.The issue regarding a coil being stretched cannot be confirmed with the evidence available since the coil was found undamaged.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.The issue regarding a coil positioning difficulty could not be evaluated since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.A manufacturing record evaluation was performed for the finished device 31300997 number, and no non-conformances related to the malfunction were identified.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the information available for review, there are vessel characteristics (vessel tortuosity, wide neck and huge aneurysm) that may have contributed to the events reported.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ORBIT GALAXY
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21919226
Report Number3008114965-2025-00367
Device Sequence Number9031296
Product Code KRD
UDI-Device Identifier10886704030461
UDI-Public(01)10886704030461(17)260228(10)31300997
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number640CR0930
Device Lot Number31300997
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2025
Supplement Date Received by Manufacturer05/08/2025
05/14/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/09/2025
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient Age70 YR
Patient SexMale
Patient Weight90 KG